Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 22, 2005, 7:07 PM EDT for Spencer County, Kentucky. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 7:07 PM EDT (23:07 UTC)
- Expired
- Apr 22, 2005, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Spencer County, KY
The radar
The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 4:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 222307 SVRLMK KYC215-230000- /O.NEW.KLMK.SV.W.0036.050422T2307Z-050423T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 707 PM EDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SPENCER COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 800 PM EDT * AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF TAYLORSVILLE...OR ABOUT 19 MILES SOUTHEAST OF LOUISVILLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TAYLORSVILLE BY 725 PM EDT REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3807 8547 3796 8546 3799 8519 3813 8535 $$ JSD
1 follow-up statement
000 WWUS53 KLMK 222348 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 748 PM EDT FRI APR 22 2005 KYC185-222359- /O.EXP.KLMK.SV.W.0033.000000T0000Z-050422T2345Z/ OLDHAM KY- 748 PM EDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OLDHAM COUNTY EXPIRED AT 745 PM EDT... LAT...LON 3779 8567 3760 8559 3779 8534 3794 8545 $$ JARVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:15 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 22, 2:15 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT FRI APR 22 2005 .SHORT TERM (TONIGHT THROUGH MONDAY EVENING)... PREVIOUS FCST TRENDS STILL LOOK QUITE GOOD... THE CURRENT FCST AND NEW MODEL TRENDS ARE STILL MORE OR LESS IN LINE. A STRONG SHORT WAVE WILL MOVE ACROSS THE FA THIS AFTN AND TONIGHT WHILE A STRONG CANADIAN VORTEX DROPS SWRD FROM SRN HUDSON BAY INTO THE LOWER OHIO VALLEY REGION ON SATURDAY AND SUNDAY. THIS COLD VORTEX WILL BE THE CONTROLLING WEATHER FEATURE THROUGH THE WEEKEND. THERE IS A CHANCE FOR A PERIOD OR RW-/SW- NERN HALF OF FA LATE ON SATURDAY NIGHT INTO SUNDAY MORNING PROVIDED THERE IS ENOUGH LOW LEVEL RH AVAILABLE...SINCE THE AIR WILL BE COLD ENOUGH FOR THE MIXED PCPN. HOWEVER:THE MOST IMPORTANT CONCERN IS THE THREAT OF SEVERE WEATHER THIS AFTERNOON INTO TONIGHT. THE FIRST SHORT WAVE SHOULD TRIGGER SOME STRONG THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE IN SOME PORTIONS OF THE FA. WILL GO WITH PREVIOUS FCST TRENDS OF THIS FEATURE. AS I COMPOSE THIS DISCUSSION...WE ARE DISCUSSING A SEVERE THUNDERSTORM WATCH WITH SPC FOR A PORTION OF THE FA. FOR SATURDAY AND SUNDAY...PERSISTENCE WITH THE PREVIOUS FCST SEEMS THE BEST WAY TO GO WI SOME ADJUSTMENTS ON WIND GUSTS AND TEMPS. LONG TERM (MONDAY THROUGH THURSDAY)... EXPECT A COOL FIRST HALF OF THE WORK WEEK AS A DEEP AMPLITUDE CLOSED LOW REMAINS ACROSS THE GREAT LAKES. MODELS COMING INTO BETTER AGREEMENT THAT THIS CLOSED UPPER AIR CIRCULATION WILL ACTUALLY RETROGRADE TOWARDS THE WEST TUESDAY AS A DISTURBANCE DIVES SOUTH ACROSS THE UPPER MISSISSIPPI VALLEY ON THE BACKSIDE OF THE UPPER CLOSED LOW. WITH THE APPARENTLY MORE MORE WESTWARD FORECAST TRACK OF THIS SYSTEM...THREAT OF SHOWERS INCREASES TUESDAY ACROSS THE LOWER OHIO VALLEY AS A WEAK SURFACE LOW FORMS AND THEN MOVES INTO THE UPPER OHIO VALLEY BY LATE IN THE DAY. AS SURFACE LOW MOVES INTO EASTERN GREAT LAKES EARLY WEDNESDAY...500 MB TROUGH WILL MOVE EAST ACROSS CWA. COLD AIR ADVECTION AND WRAP-AROUND CLOUDINESS ASSOCIATED WITH COMMA HEAD OF CYCLONE WILL KEEP WEDNESDAYS TEMPERATURES QUITE COOL FOR THE SEASON. GRADUAL WARMING IS EXPECTED THURSDAY AND FRIDAY AS TROUGH ACROSS THE GREAT LAKES FLATTENS OUT AND UPPER AIR FLOW BECOMES MORE ZONAL. HAVE REMOVED PRECIPITATION FOR THURSDAY AS HIGH PRESSURE ACROSS THE GULF STATES WILL RETARD MUCH RETURN OF MOISTURE. SOUTHWEST WINDS WILL WARM TEMPERATURES AGAIN FRIDAY AS SURFACE HIGH MOVES FARTHER EAST ACROSS FLORIDA. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && JA/JSD
Hazardous weather outlook, Apr 22, 5:19 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 519 PM EDT FRI APR 22 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 519 PM EDT (419 PM CDT) FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. ALL OF SOUTHERN INDIANA AND CENTRAL KENTUCKY REMAIN IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING. A LINE OF POWERFUL THUNDERSTORMS IS EXPECTED TO CROSS THE REGION FROM WEST TO EAST...AND MAY PRODUCE VERY LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT FOR SEVERE STORMS WILL DIMINISH BY MIDNIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION. STAY ABREAST OF THE DEVELOPING STORMS AND HAVE A PLAN OF ACTION READY SHOULD A WARNING BE ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SURGE OF COLD AIR WILL PUSH INTO THE OHIO VALLEY SATURDAY MORNING. WELL BELOW NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND WITH THE POSSIBILITY OF SNOW SHOWERS ACROSS MUCH OF THE OUTLOOK AREA SATURDAY NIGHT INTO SUNDAY MORNING. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE BLUEGRASS REGION SUNDAY MORNING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE OUTLOOK AREA THIS EVENING.
In the hours before
Local storm report, Apr 22, 6:51 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL FINCHVILLE 38.15N 85.32W
04/22/2005 0.75 INCH SHELBY KY AMATEUR RADIO
&&
WAIDLEYLocal storm report, Apr 22, 6:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST LOUISVILLE 38.22N 85.74W
04/22/2005 50 MPH JEFFERSON KY NWS EMPLOYEE
&&
WAIDLEYLocal storm report, Apr 22, 6:54 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM FUNNEL CLOUD LOUISVILLE 38.22N 85.74W
04/22/2005 JEFFERSON KY BROADCAST MEDIA
POSSIBLE TORNADO ON GROUND.
&&
WAIDLEYLocal storm report, Apr 22, 7:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST BEAVER DAM 37.41N 86.88W
04/22/2005 58 MPH OHIO KY TRAINED SPOTTER
&&
WAIDLEYLocal storm report, Apr 22, 7:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST ANCHORAGE 38.27N 85.54W
04/22/2005 60 MPH JEFFERSON KY TRAINED SPOTTER
&&
WAIDLEYLocal storm report, Apr 22, 7:06 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
04/22/2005 WARREN KY LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&
WAIDLEYThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 22 min |
| Apr 22, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 51 min |
| Apr 22, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 47 min |
| Apr 22, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 44 min |
| Apr 22, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 37 min |
| Apr 22, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 33 min |
| Apr 22, 6:43 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 47 min |
| Apr 22, 6:47 PM EDT | Tornado Warning | LMK | Jefferson | 39 min |
| Apr 22, 6:51 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 39 min |
| Apr 22, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 49 min |
| Apr 22, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 43 min |
| Apr 22, 7:03 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 27 min |
| Apr 22, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 53 min |
| Apr 22, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 47 min |
| Apr 22, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 37 min |
| Apr 22, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 40 min |
| Apr 22, 7:31 PM EDT | Tornado Warning | LMK | Franklin | 45 min |
| Apr 22, 7:39 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Marion, Taylor, Washington | 51 min |
| Apr 22, 7:54 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.